Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 14, NWS North Platte, NE

May 16, 2013Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 16, 2013, 7:39 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2013, 7:39 PM MDT (01:39 UTC)
Expired
May 16, 2013, 8:30 PM MDT
In force
51 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherry County, NE, Sheridan County, NE

The radar

The Rapid City radar (KUDX), 150 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2013-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2013-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1360 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WUUS53 KLBF 170139
SVRLBF
NEC031-161-170230-
/O.NEW.KLBF.SV.W.0014.130517T0139Z-130517T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM MDT THU MAY 16 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 830 PM MDT

* AT 735 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHELL LAKE
  STATE WILDLIFE MANAGEMENT AREA...AND MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...MERRIMAN AND HIGHWAY 61
  CROSSING THE NIOBRARA RIVER.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 111 AND 138.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 215 AND 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4300 10206 4300 10165 4299 10164 4278 10166
      4279 10212 4301 10210 4301 10207
TIME...MOT...LOC 0139Z 270DEG 22KT 4294 10196

HAIL...1.00IN
WIND...60MPH

$$

BROOKS
3 follow-up statements
103 
WWUS53 KLBF 170146
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT THU MAY 16 2013

NEC161-170155-
/O.CAN.KLBF.SV.W.0014.000000T0000Z-130517T0230Z/
SHERIDAN NE-
746 PM MDT THU MAY 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4279 10208 4300 10206 4300 10165 4299 10164
      4278 10166
TIME...MOT...LOC 0145Z 270DEG 22KT 4294 10191

$$

NEC031-170230-
/O.CON.KLBF.SV.W.0014.000000T0000Z-130517T0230Z/
CHERRY NE-
746 PM MDT THU MAY 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHERRY COUNTY UNTIL 830 PM MDT...

AT 740 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IRWIN...AND
MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MERRIMAN AND HIGHWAY 61 CROSSING THE NIOBRARA RIVER.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 113 AND 138.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 216 AND 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4279 10208 4300 10206 4300 10165 4299 10164
      4278 10166
TIME...MOT...LOC 0145Z 270DEG 22KT 4294 10191

HAIL...1.00IN
WIND...60MPH

$$

BROOKS
191 
WWUS53 KLBF 170206
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
906 PM CDT THU MAY 16 2013

NEC031-170230-
/O.CON.KLBF.SV.W.0014.000000T0000Z-130517T0230Z/
CHERRY NE-
806 PM MDT THU MAY 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHERRY COUNTY UNTIL 830 PM MDT...

AT 804 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MERRIMAN...AND
MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MERRIMAN AND HIGHWAY 61 CROSSING THE NIOBRARA RIVER.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 119 AND 138.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 216 AND 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4279 10196 4300 10199 4300 10165 4299 10164
      4278 10166
TIME...MOT...LOC 0206Z 270DEG 22KT 4291 10174

HAIL...1.00IN
WIND...60MPH

$$

BROOKS
009 
WWUS53 KLBF 170219
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
919 PM CDT THU MAY 16 2013

NEC031-170229-
/O.CAN.KLBF.SV.W.0014.000000T0000Z-130517T0230Z/
CHERRY NE-
819 PM MDT THU MAY 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

LAT...LON 4279 10196 4300 10199 4300 10165 4299 10164
      4278 10166
TIME...MOT...LOC 0219Z 270DEG 22KT 4291 10163

$$

BROOKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 7:03 PM MDT, 36 minutes earlier.

Area forecast discussion, May 16, 7:03 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
803 PM CDT THU MAY 16 2013

.SYNOPSIS...
ISSUED AT 350 PM CDT THU MAY 16 2013

AT H5 CLOSED CUT OFF LOW MEANDERING OVER THE SOUTHERN PLAINS
SLOWLY MOVING EAST TOWARDS THE TENNESSEE VALLEY. TROUGH OVER
NORTHEAST CONUS AND TROUGH OFF THE WEST COAST. STRONG WAVE LIFTING
NORTHEAST OVER NEBRASKA.

&&

.UPDATE...
ISSUED AT 757 PM CDT THU MAY 16 2013

THUNDERSTORMS IN THE NEBRASKA PANHANDLE WILL MAKE THEIR WAY
EASTWARD...AT LEAST UNTIL IT REACHES THE AREAS COOLED THIS EVENING
BY EARLIER CONVECTION. SOMEWHERE EAST OF MERRIMAN-OGALLALA AND
WEST OF AINSWORTH-BROKEN BOW...STORMS ARE LIKELY TO DISSIPATE. IN
THE MEANTIME...THE STORMS MAY INCREASE AND BECOME SEVERE BUT THE
PROBABILITY OF SEVERE WEATHER WILL DECREASE THROUGH THE EVENING.
ALSO...THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE.

&&

.SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY)
ISSUED AT 350 PM CDT THU MAY 16 2013

CONVECTION IS ONGOING ACROSS SOUTHWEST NEBRASKA AS A COMPACT MID
LEVEL CIRCULATION MOVES EAST OUT OF NORTHEAST COLORADO.  LAPSE RATES
ARE STEEP...AND LATEST LAPS ANALYSIS INDICATES GREATER THAN 1000
J/KG OF CAPE AVAILABLE WITHIN AN ATMOSPHERE CHARACTERIZED BY 0-6KM
SHEAR OF 30KTS OR SO.  ADDITIONAL SEVERE STORMS MAY BE POSSIBLE
THROUGH THE AFTERNOON INTO THE OVERNIGHT BUT SHIFT EAST WITH THE MID
LEVEL WAVE.  OTHERWISE HEIGHTS BUILD ACROSS THE CENTRAL PLAINS ON
FRIDAY WHICH SHOULD PROVIDE FOR A WARM DAY.  HIGHS APPROACHING 90
WILL BE POSSIBLE SOUTH OF THE INTERSTATE 80 CORRIDOR.  A WARM FRONT
WILL SET UP ALONG THE SOUTH DAKOTA BORDER BY LATE AFTERNOON...AND
WHEN COMBINED WITH ANOTHER WEAK WAVE PASSAGE...ADDITIONAL STORMS MAY
BE POSSIBLE ACROSS NORTH CENTRAL NEBRASKA BY LATE AFTERNOON FRIDAY.
ANY STORM THAT FORMS WOULD HAVE THE POTENTIAL TO ONCE AGAIN BE ON
THE STRONG SIDE...IF NOT SEVERE...AS SUFFICIENT CAPE AND SHEAR IS
AVAILABLE.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 350 PM CDT THU MAY 16 2013

MODELS IN FAIR AGREEMENT THROUGH SUNDAY AND THEN MODELS HAVING
MAJOR DIFFERENCES WITH UPPER PATTERN. EC AND ENSEMBLE MEANS ARE IN
BETTER AGREEMENT IN LONG TERM WITH GFS THE OUTLIER. RIDGE SHARPENS
OVER THE NORTHERN PLAINS ON FRIDAY WITH NUMEROUS WAVES MOVING
NORTH JUST TO THE WEST OF FORECAST AREA. SURFACE LOW OVER THE
BLACK HILLS AND TROUGH THROUGH THE PANHANDLE OF NEBRASKA DRY LINE
INTO THE TEXAS PANHANDLE...STATIONARY BOUNDARY WARM FRONT OVER
SOUTH CENTRAL SOUTH DAKOTA. WARM SECTOR IS CAPPED FRIDAY EVENING
WITH WEAKER CAP NORTH NEAR BOUNDARY IN SOUTH CENTRAL SOUTH DAKOTA.
SATURDAY STILL LOOKS TO BE BEST DAY FOR SEVERE OVER WESTERN
NEBRASKA WITH GOOD SETUP. BULK SHEAR NUMBERS LOOK GOOD TO GET SOME
SUPER CELLS. INVERTED TROUGH MOVING ACROSS WESTERN NEBRASKA. 700MB
WAVE MOVING EAST THROUGH THE AFTERNOON WITH WIDE SPREAD ASCENT
AHEAD OF THE SYSTEM AND DIVERGENCE ALOFT. HIGHS IN THE 80S
SATURDAY COOLING TO THE 70S SUNDAY BEHIND THE FRONT. UPPER CLOSED
LOW OVER NORTHERN NEBRASKA SOUTH DAKOTA BORDER WILL KEEP SHOWERS
AND THUNDERSTORMS IN THE FORECAST THROUGH MID WEEK. MAY HAVE TO
TREND FORECAST HIGH TEMPERATURES DOWN SOME MORE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 638 PM CDT THU MAY 16 2013

THUNDERSTORMS WILL CONTINUE MOVING THROUGH CENTRAL AND NORTH CENTRAL
NEBRASKA...BUT THEY SHOULD BE ENDING BY 07Z AT ONL. IN THE
MEANTIME...WIND IN THE VICINITY OF THE STORMS WILL BE
VRB22-28G32-40KT AND HAIL IS POSSIBLE. AFTER THAT...THE
PROBABILITY OF THUNDERSTORMS WILL BE LOW UNTIL AFTER 21Z FRIDAY
WHEN SCATTERED THUNDERSTORMS ARE EXPECTED IN CENTRAL...NORTH
CENTRAL AND NORTHWEST NEBRASKA. AT THIS TIME...IT APPEARS THAT THE
HIGHEST PROBABILITY OF THUNDERSTORMS VTN-TIF-LBF AND EAST WILL BE
AFTER 00Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SPRINGER
SYNOPSIS...POWER
SHORT TERM...JACOBS
LONG TERM...POWER
AVIATION...SPRINGER
Hazardous weather outlook, May 16, 7:14 PM MDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 PM CDT THU MAY 16 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-180115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
814 PM CDT THU MAY 16 2013 /714 PM MDT THU MAY 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS IN NORTH CENTRAL AND NORTHWEST NEBRASKA WILL
CONTINUE BRINGING HEAVY RAIN...HAIL AND GUSTY WIND TO THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY AS THE FRONT
STALLS ALONG THE NEBRASKA-SOUTH DAKOTA BORDER AND ANOTHER SYSTEM
MAKES ITS WAY INTO WESTERN NEBRASKA. THUNDERSTORMS ARE EXPECTED TO
PRODUCE GUSTY WIND AND HAIL FRIDAY AFTERNOON AND EVENING.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL
THROUGH SOUTHWEST NEBRASKA AGAIN SATURDAY WITH DAMAGING WIND AND
LARGE HAIL BEING THE PRIMARY SEVERE WEATHER RISK. A FRONT FROM THE
PACIFIC NORTHWEST CROSSING THE ROCKIES IS EXPECTED TO BE THE FOCUS
FOR THUNDERSTORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

In the hours before

Special weather statement, May 16, 5:16 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT THU MAY 16 2013

NEZ009-010-170000-
HOLT NE-ROCK NE-
616 PM CDT THU MAY 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROCK AND WESTERN HOLT
COUNTIES UNTIL 700 PM CDT...

AT 610 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
ROSE...OR 24 MILES NORTHEAST OF BREWSTER...MOVING NORTHEAST AT 25
MPH. THE STORM HAD SOME ROTATION.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SYBRANT...

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 49 AND 57.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

POWER
Local storm report, May 16, 6:18 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
718 PM CDT THU MAY 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             9 S HAYES CENTER        40.38N 101.02W
05/16/2013  E1.00 INCH       HAYES              NE   PUBLIC

            HAIL IS COVERING THE GROUND WITH THE LARGEST STONES BEING
            QUARTER SIZED.

0349 PM     TSTM WND GST     2 WSW MAYWOOD           40.65N 100.66W
05/16/2013  E50.00 MPH       FRONTIER           NE   911 CALL CENTER

            ESTIMATED WIND GUST OF 50 MPH.

&&

SNIVELY
Special weather statement, May 16, 6:24 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 PM CDT THU MAY 16 2013

NEZ023-024-094-170145-
GRANT NE-HOOKER NE-WESTERN CHERRY NE-
624 PM MDT THU MAY 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...
NORTHWESTERN HOOKER AND NORTHERN GRANT COUNTIES UNTIL 745 PM MDT...

AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MORGAN LAKE TO
MOTHER LAKE TO ASHBY...AND MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HYANNIS...
  INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD...
  DULUTH...
  PRATT LAKE...
  WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER...
  WHITMAN...
  ROUND LAKE...
  HIRE...
  CARR LAKE...
  SPECKEL MEIR LAKE...
  WEIR...

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 136 AND 169.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 149 AND 199.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BROOKS
Special weather statement, May 16, 6:52 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
752 PM CDT THU MAY 16 2013

NEZ004-094-170200-
SHERIDAN NE-WESTERN CHERRY NE-
652 PM MDT THU MAY 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 800 PM MDT...

AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF MOUNT MARIA...OR 11 MILES
SOUTHEAST OF PINE RIDGE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GORDON...
  HOOVER LAKE...
  SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...
  BAYONNE...
  IRWIN...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 103 AND 118.

BROOKS
Local storm report, May 16, 6:55 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
755 PM CDT THU MAY 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             27 SE GORDON            42.53N 101.83W
05/16/2013  E0.88 INCH       CHERRY             NE   PUBLIC

            GROUND IS COVERED WITH HAIL WITH LARGEST STONES BEING
            NICKEL SIZE. WINDS WERE ALSO ESTIMATED TO 40 MPH.

&&

SNIVELY
Local storm report, May 16, 7:01 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
801 PM CDT THU MAY 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             26 S MERRIMAN           42.54N 101.70W
05/16/2013  E1.00 INCH       CHERRY             NE   PUBLIC

            GROUND IS COVERED WITH NICKEL TO QUARTER SIZE HAIL.

&&

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 6:38 PM MDTSevere Thunderstorm WarningLBFCherry67 min
May 17, 3:06 PM MDTSevere Thunderstorm WarningLBFSheridan39 min
May 17, 3:41 PM MDTSevere Thunderstorm WarningLBFSheridan49 min
May 17, 3:44 PM MDTSevere Thunderstorm WarningLBFSheridan46 min
May 17, 4:01 PM MDTSevere Thunderstorm WarningLBFCherry44 min
May 17, 4:06 PM MDTSevere Thunderstorm WarningLBFSheridan39 min
May 17, 4:31 PM MDTSevere Thunderstorm WarningLBFSheridan44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.